Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 8, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at May 15, 2025, 5:45 PM CDT for Taylor County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2025, 5:45 PM CDT (22:45 UTC)
- Expired
- May 15, 2025, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Taylor County, WI
The radar
The La Crosse radar (KARX), 168 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 12:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WFUS53 KARX 152245
TORARX
WIC119-152315-
/O.NEW.KARX.TO.W.0008.250515T2245Z-250515T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
545 PM CDT Thu May 15 2025
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Eastern Taylor County in north central Wisconsin...
* Until 615 PM CDT.
* At 545 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dorchester, or near Medford, moving northeast at
60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
eastern Taylor County, including the following locations... Wood
Lake, Highway 13 And County Road M, The Taylor County Airport,
Stetsonville, Highway M And Joe Martin Road, Camp Forest Spring,
and Gad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9034
4505 9036 4538 9035 4538 9005
TIME...MOT...LOC 2245Z 221DEG 54KT 4507 9024
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Cecava2 follow-up statements
188
WWUS53 KARX 152300
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
600 PM CDT Thu May 15 2025
WIC119-152315-
/O.CON.KARX.TO.W.0008.000000T0000Z-250515T2315Z/
Taylor WI-
600 PM CDT Thu May 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN TAYLOR COUNTY...
At 559 PM CDT, a severe thunderstorm capable of producing a tornado
was located near New Wood Wildlife Area, or 16 miles northeast of
Medford, moving northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rib Lake, Westboro, Goodrich, Highway M And Joe Martin Road, Camp
Forest Spring, and Wood Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4512 9016 4520 9023 4538 9035 4538 9005
4512 9004
TIME...MOT...LOC 2259Z 221DEG 54KT 4524 9003
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Cecava002
WWUS53 KARX 152311
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
611 PM CDT Thu May 15 2025
WIC119-152320-
/O.EXP.KARX.TO.W.0008.000000T0000Z-250515T2315Z/
Taylor WI-
611 PM CDT Thu May 15 2025
...THE TORNADO WARNING FOR NORTHEASTERN TAYLOR COUNTY WILL EXPIRE AT
615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for north central
Wisconsin.
&&
LAT...LON 4512 9016 4520 9023 4538 9035 4538 9005
4512 9004
TIME...MOT...LOC 2310Z 221DEG 54KT 4536 8989
$$
CecavaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at May 15, 2:27 PM CDT, 3 hours 18 minutes earlier. Its key messages:
- Severe weather possible through 8 PM tonight. Large hail (possibly in the excess of 2.5" in diameter), tornadoes, and damaging winds (60-70 mph wind gusts) are all possible.
- 35 to 50 mph wind gusts (60-90% probability of wind gusts of 45 mph or greater west of the Mississippi River) on Friday. A Wind Advisory will be likely needed west of the Mississippi River.
Area forecast discussion, May 15, 2:27 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 227 PM CDT Thu May 15 2025 .KEY MESSAGES... - Severe weather possible through 8 PM tonight. Large hail (possibly in the excess of 2.5" in diameter), tornadoes, and damaging winds (60-70 mph wind gusts) are all possible. - 35 to 50 mph wind gusts (60-90% probability of wind gusts of 45 mph or greater west of the Mississippi River) on Friday. A Wind Advisory will be likely needed west of the Mississippi River. && .DISCUSSION... Issued at 227 PM CDT Thu May 15 2025 This afternoon and early evening At 2 PM, a cold front was located near Interstate 35 and warm front was located near Interstate 94. There was an occluded front that extends northwest back to a low pressure area near the Intersection of North Dakota/South Dakota/west-central Minnesota. In the warm sector of this system the MVFR deck of clouds is starting to break-up. Temperatures have warmed into the lower and mid-80s and dew points are in the lower to mid-60s. This is resulting in surface-based CAPES of 2500-3500 J/kg. 900-600 mb lapse rates are near 9 C/km. Effective shear remain in the 40 to 45 knot shear, so we have ample shear for supercell development. The SPC Mesoscale Analysis shows that CIN has eroded across southeast Minnesota and northeast Iowa, and it will dissipate across the remainder of the area by 3 PM. Still see a variety of run to run solutions on when the storms will start to form. For example the HRRR was showing the initial development over west-central Wisconsin earlier this morning. It has now trended west over east-central and southeast Minnesota. We are starting to see some thunderstorm development west of the Twin Cities and south-central Minnesota just west of Interstate 35. Soundings west of the Mississippi River are a bit less favorable for very large hail than those over west-central and central Wisconsin where the NCAPEs are much greater. Hail will likely occur between a half hour to hour after supercell development. There could potentially be some isolated reports of hail greater than 2.5" in diameter in Wisconsin. The better 0-1 km helicity look to be from east-central Minnesota southeast through west-central, central, and southeast Wisconsin. These areas have a higher tornado potential. As a result, a Tornado Watch has been issued until 8 PM for part of this area. Particularly concerned about central Wisconsin where the supercells will have time to mature and where there discrete, southern supercells will have the better potential to ingest unimpeded instability and low-level helicity. This area would have the potential of stronger tornadoes. With DCAPEs of 1000-1500 J/kg, dry air aloft, and 40-50 knot winds between 800 and 600 mb, there will be the potential for damaging winds. Currently thinking that these winds will be in the 60 to 70 mph range. Friday into Saturday A closed low will be move slowly east from Minnesota into the Great Lakes. As shortwaves rotate around this low, there will be periodic showers. There may be even some thunderstorms on Friday afternoon as the mean surface CAPES climb up to 1000 J/kg. Rainfall totals will range from a tenth to a half inch. The highest rain totals will be mainly north of Interstate 90. From late Friday morning into Friday evening, the soundings show steep surface to 800 mb (lapse rates around 8 C/km). Soundings suggest wind gusts will be in the 35 to 50 mph. The LREF has a probability of 60-90% that the wind gusts will be 45 mph or greater during the afternoon. A Wind Advisory will be likely needed west of the Mississippi River. Monday through Wednesday A low pressure area will move slowly east from the Central Plains into the Ohio River Valley. North of this low there is a high pressure system. Still plenty of uncertainty on the northern edge of this rainfall. This is especially the case on Monday and Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1229 PM CDT Thu May 15 2025 A swath of high-end MVFR ceilings are moving out of the RST terminal with VFR ceilings expected for much of the period. Storms have started to form along the arcing cold front across south central Minnesota. Mesoanalysis shows soundings across our area becoming uncapped earlier than expected so have included TEMPO groupings for these storms at both terminals. There is lower confidence with the RST TEMPO but enough to include it based on current observations. This line of storms will quickly move through the area with winds out of the south veering more to the west/southwest behind the front this evening. Some LLWS will be possible at both sites overnight so have included with this package but fine tuning may be needed with future updates. Wrap-around precipitation from the low pressure system will start to impact the RST terminal late in the period so have added in a PROB30 for this timeframe but increased confidence with the next update may warrant changing that to a prevailing group with the next package. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Boyne AVIATION...Barendse
Hazardous weather outlook, May 15, 4:17 AM CDT, 13 hours 28 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 417 AM CDT Thu May 15 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 417 AM CDT Thu May 15 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Severe storms are likely for some this afternoon into early evening. Locally, the higher risk lies east of the Mississippi River, along and north of Interstate 90. Very large hail of 2 inches or greater, tornadoes and damaging winds are all possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters may be needed east of the Mississippi River between 2 and 7 PM today...especially in locations north of Interstate 90. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, May 15, 4:38 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
438 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Hail 1 WNW Arkdale 44.04N 89.90W
05/15/2025 M1.75 Inch Adams WI Trained Spotter
&&Local storm report, May 15, 4:40 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
440 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM Hail 1 NNE Camp Douglas 43.94N 90.26W
05/15/2025 M1.00 Inch Juneau WI Other Federal
&&
NRFLocal storm report, May 15, 4:44 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service La Crosse WI
444 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Hail 3 SSW Plainville 43.67N 89.83W
05/15/2025 M1.00 Inch Juneau WI Trained Spotter
&&
NRFLocal storm report, May 15, 5:08 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
508 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM Tornado 4 SSW Loyal 44.69N 90.52W
05/15/2025 Clark WI Law Enforcement
Law enforcement reported a tornado on the
ground near Loyal, WI.
&&
NRFLocal storm report, May 15, 5:19 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
519 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Hail 7 S Willard 44.64N 90.74W
05/15/2025 E1.50 Inch Clark WI Public
Near the town of Seif - Size estimated. Via
social media.
&&
KBLocal storm report, May 15, 5:23 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
523 PM CDT Thu May 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Hail Valley 43.64N 90.54W
05/15/2025 E1.00 Inch Vernon WI Public
Via social media.
&&
KBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 46 min |
| May 15, 2:56 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 34 min |
| May 15, 3:10 PM CDT | Tornado Warning | ARX | Buffalo | 20 min |
| May 15, 3:16 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 44 min |
| May 15, 3:21 PM CDT | Wind Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 6 more | 6 hr |
| May 15, 3:28 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 47 min |
| May 15, 3:34 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 20 min |
| May 15, 3:51 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 24 min |
| May 15, 3:59 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Vernon | 46 min |
| May 15, 4:07 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 38 min |
| May 15, 4:07 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 68 min |
| May 15, 4:12 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 48 min |
| May 15, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe | 51 min |
| May 15, 4:30 PM CDT | Tornado Warning | ARX | Clark | 45 min |
| May 15, 4:44 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 46 min |
| May 15, 4:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 48 min |
| May 15, 5:06 PM CDT | Tornado Warning | ARX | Clark | 39 min |
| May 15, 5:06 PM CDT | Tornado Warning | ARX | Adams | 24 min |
| May 15, 5:14 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 46 min |
| May 15, 5:42 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 33 min |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.